MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ URINARY DIVERSION STENT SET; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ URINARY DIVERSION STENT SET; CATHETER, NEPHROSTOMY
Model Number M0061602150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation result of stent broken.A visual analysis of the returned percuflex¿ urinary diversion stent set found that stent was separated into three different sections.Specifically, it was broken along the working length close to the distal section, and the pigtail was also found detached.The evaluation revealed that the stent was broken.It is possible that when the package is still closed the defects noted may appear due to some aspect of shipping/handling/ storage of the device.However, the failure reported was found during preparation/ outside the patient.The defects encountered could have been caused due to the force applied when the catheter was being manipulated, possibly when trying to advance the stent over the wire.The defect found is consistent with one caused wire being pushed through the stent with excess force which may cause damage, deformities or device break.Additionally, during manufacturing process the units are inspected in order to avoid or to detect defects.Therefore, the most probable root cause assigned to the complaint is ¿handling damage.¿ the device history record (dhr) review found that the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ urinary diversion stent set was used during a procedure performed on (b)(6) 2016.According to the complainant, the stent's pigtail detached as the surgeon went to thread it over the guide wire.The procedure was completed with another percuflex¿ urinary diversion stent set.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.This event has been deemed a reportable event based on the investigation results; stent broken.

Brand Name
PERCUFLEX¿ URINARY DIVERSION STENT SET
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6321220
Report Number3005099803-2017-00252
Device Sequence Number11020829
Product Code LJE
UDI-Device Identifier08714729297185
UDI-Public(01)08714729297185(17)20170224(10)0015898227
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K830803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2017
Device Model NumberM0061602150
Device Catalogue Number160-215
Device Lot Number0015898227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2017
Initial Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1